Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2000, 3:27 PM CDT for Garvin County, McClain County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2000, 3:27 PM CDT (20:27 UTC)
- Expired
- Apr 11, 2000, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS54 KOUN 112029 SVROKC OKC049-087-112115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA GARVIN COUNTY IN SOUTHERN OKLAHOMA * UNTIL 415 PM CDT * AT 327 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LINDSAY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE LINDSAY...MAYSVILLE...PAOLI AND WAYNE HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY. LAT...LON 3485 9768 3468 9763 3478 9701 3503 9746
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:00 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 11:00 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT TUE APR 11 2000 FNT CONTS TO MOVE SLOWLY SWD THIS MORNING ALG WITH BAND OF SHWRS/TSTMS ALG AND JUST NORTH OF THE FNT. WITH GOOD PRES RISES CONTG NORTH OF THE FNT AND OUTFLO FROM TSTMS EXPECT FNT TO CONT TO PUSH SWD THIS AFTN. INSTAB REMAINS LIMITED MINIMIZING SVR THRT. CLDS HAVE DIMINISHED ACRS CNTRL ZONES IN WAKE OF S/W EXITING THROUGH ERN OK. SO WILL REMOVE POPS FROM THESE ZONES FOR THIS AFTN. HOWEVER IMPULSE EJECTING THROUGH TX PANHANDLE FROM MAIN LOW IN NM HAS SPREAD SHOWERS THROUGH THE TX PANHANDLE INTO WRN BORDER ZONES. WILL ADD POPS TO WRN TIER OF ZONES AS THIS FTR MOVES THROUGH. WILL ALSO MAKE SOME MINOR MODS TO TMPS FOR THIS AFTN. 02 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 11, 12:30 PM CDT, 2 hours 57 minutes before
OKZ004>048-050>052-TXZ083>090-112000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT TUE APR 11 2000 THE THUNDERSTORM OUTLOOK CALLS FOR NO SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS WESTERN AND CENTRAL OKLAHOMA...OR WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS ACROSS MAINLY NORTH TEXAS AND SOUTHERN AND WESTERN OKLAHOMA THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO REACH SEVERE LEVELS. DISCUSSION... A COLD FRONT FROM EXTREME SOUTHEAST OKLAHOMA INTO WESTERN NORTH TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHWARD INTO NORTH TEXAS THIS AFTERNOON AND EVENING. COOLER AND MORE STABLE AIR WILL OVERSPREAD THE AREA BEHIND THE FRONT. AN ELEVATED LAYER OF MOIST AND MARGINALLY UNSTABLE AIR WILL EXIST JUST BEHIND THE COLD FRONT. SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST NORTH OF THE FRONT ACROSS SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON. HOWEVER...THESE THUNDERSTORM ARE NOT EXPECTED TO BE SEVERE. OTHER THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS EVENING AND TONIGHT IN ADVANCE OF THE SYSTEM MOVING OUT OF NEW MEXICO. DUE TO LIMITED INSTABILITY... NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. 02
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:25 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.